[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.187.2. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 4, 1906

A CASE OF ACETANILID POISONING FROM ABSORPTION.

Author Affiliations

Professor of Clinical Medicine at the Philadelphia Polyclinic. PHILADELPHIA.

JAMA. 1906;XLVII(5):359-361. doi:10.1001/jama.1906.25210050043003b
Abstract

While acetanilid poisoning and addiction to the drug are, unfortunately, but too common, the following case is of interest, first, because the poison resulted from the local application of the drug; second, because the patient was entirely ignorant of its effects and did not associate the constitutional symptoms with the local condition for which the drug was used; and, finally, because, in spite of its protracted use, the drug had not produced a habit and was withdrawn at once without any difficulty.

Cyanosis, sudden heart weakness and other symptoms of depression have frequently been observed following the application of acetanilid to the skin, particularly after extensive burns, but the first case of chronic poisoning was recently reported in an exhaustive article on the subject by Herrick and Irons,1 who state that their case is the only one, so far as they have been able to ascertain, "in which chronic

First Page Preview View Large
First page PDF preview
First page PDF preview
×